Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 5, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 1, 2013, 4:33 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 4:33 AM EST (09:33 UTC)
- Expired
- Feb 1, 2013, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
838 WHUS72 KMFL 010933 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 433 AM EST FRI FEB 1 2013 GMZ676-011045- /O.CAN.KMFL.SC.Y.0004.000000T0000Z-130201T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 433 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE OFFSHORE GULF WATERS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH WINDS AND SEAS HAVE SUBSIDED TO JUST BELOW ADVISORY LEVELS...MARINERS OPERATING SMALL CRAFT ARE ENCOURAGED TO EXERCISE CAUTION TODAY. $$ AMZ610-011300- /O.NEW.KMFL.SC.Y.0005.130201T0933Z-130201T1300Z/ LAKE OKEECHOBEE- 433 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL PERSIST THROUGH DAYBREAK THIS MORNING BEFORE TRENDING DOWN. THIS WILL MAINTAIN CHOPPY CONDITIONS ACROSS THE LAKE THROUGH THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ651-671-011300- /O.NEW.KMFL.SC.Y.0006.130201T1800Z-130202T0300Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 433 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS AND WAVES: WINDS AND SEAS ARE FORECAST TO INCREASE TO ADVISORY LEVELS THIS AFTERNOON WITH WINDS INCREASING TO AROUND 20 KNOTS AND SEAS BUILDING UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS UP TO 7 FEET ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:36 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 1, 12:36 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1236 AM EST FRI FEB 1 2013
.AVIATION...VFR CONDITIONS THROUGH THE FORECAST PERIOD WITH SOME
HIGHER LEVEL CLOUDS. SURFACE WIND WILL BE NNW AT ALL E CST
TERMINALS WITH NNE AT KAPF THROUGH 15Z BECOMING NNE TO NE AND
GUSTING TO 18KT. THE ONLY CONCERN WILL BE THE WIND DIRECTION AFTER
04-06Z LATE IN THE FORECAST. MODEL GUIDANCE IS INDICATING A
DIMINISHING NE WIND BUT WITH A COOL AIRMASS IN PLACE THEY COULD
BACK TO A NNW DIRECTION AT THE E CST TERMINALS. THIS MAY HAVE TO
BE ADJUSTED IN LATER FORECASTS.
KOB
&&
.PREV DISCUSSION... /ISSUED 826 PM EST THU JAN 31 2013/
UPDATE...
A COLD FRONT HAS PUSHED WELL SOUTH OF THE REGION THIS EVENING.
HOWEVER...CLOUD COVER CONTINUES TO HANG OUT ACROSS THE
SOUTHEASTERN HALF OF THE REGION. THERE ARE ALSO SOME HIGH CLOUDS
STREAMING EASTWARD ACROSS TEXAS AND THE GULF OF MEXICO THAT WILL
INTERMITTENTLY MOVE ACROSS SOUTH FLORIDA OVERNIGHT AND DURING THE
DAY ON FRIDAY.
WHERE SKIES HAVE MOSTLY CLEARED OUT WEST OF THE
LAKE...TEMPERATURES HAVE ALREADY FALLEN INTO THE LOWER 50S.
DEWPOINTS HAVE FALLEN INTO THE UPPER 30S TO LOW 40S FROM NAPLES TO
NEAR LAKE OKEECHOBEE...BUT STILL REMAIN IN THE LOW 50S FOR THE
EAST COAST METRO AREAS. THE SMALL CRAFT ADVISORY FOR THE OFFSHORE
GULF WATERS WAS EXTENDED THROUGH 12Z ON FRIDAY...MAINLY DUE TO
SEAS REMAINING ABOVE 7 FEET OVERNIGHT. THE SMALL CRAFT ADVISORY
FOR THE NEARSHORE MARINE ZONES WAS CANCELLED.
TO THE WEST OF LAKE OKEECHOBEE...MORNING LOWS ARE EXPECTED TO BE
IN THE UPPER 30S. WINDS HAVE ALREADY RELAXED TO UNDER 5 MPH...SO
DO NOT EXPECT TO MEET WIND ADVISORY CRITERIA. HOWEVER...WIND
CHILLS COULD BE IN THE LOW TO MID 30S FOR AN HOUR OR SO LATE
TONIGHT. A FEW ISOLATED LOCATIONS IN FAR NORTHERN GLADES COUNTY
COULD SEE SOME LIGHT PATCHY FROST IF TEMPERATURES FALL A DEGREE OR
TWO COLDER THAN FORECAST. FOR THE REST OF THE NORTHERN AND WESTERN
INTERIOR AND THE GULF COAST...OVERNIGHT LOWS WILL BE IN THE 40S.
THE EAST COAST METRO AREAS WILL LIKELY REMAIN IN THE 50S.
PREV DISCUSSION... /ISSUED 621 PM EST THU JAN 31 2013/
AVIATION...SCT-BKN100 WILL PERSIST MUCH OF THE NIGHT SE COAST
WITH GRADUAL CLEARING KAPF TO KPBI, THEN ACROSS THE REST OF THE
TERMINALS FRI MORNING. NNW WINDS LOOK TO PREVAIL TONIGHT, BECOMING
NNE FRI, BUT DELAYED THAT TURN IN DIRECTION UNTIL 18Z AS GUIDANCE
TYPICALLY IS TOO AGGRESSIVE WITH THE SWITCH AND SO IT MAY TAKE
AWHILE TO SEE A RETURN TO NE WINDS UNTIL MID AFTERNOON FRI. VFR TO
PREVAIL THROUGH THE PERIOD. /GREGORIA
PREV DISCUSSION... /ISSUED 235 PM EST THU JAN 31 2013/
SYNOPSIS...
A DRY AND COOL AIRMASS WILL BUILD INTO SOUTH FLORIDA TONIGHT AND
CONTINUE THROUGH THE WEEKEND. HIGH PRESSURE WILL DOMINATE THROUGH
MUCH OF NEXT WEEK.
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT HAS CLEARED CWA AS OF 19Z. BAND OF STRATUS LAGGING
BEHIND THE SFC BOUNDARY...IN ASSOCIATION WITH H8 FRONT...ACROSS
SOUTH FLORIDA. A FEW SPRINKLES FALLING FROM THIS BUT MEASURABLE
RAIN IS UNLIKELY. CLEAR LINE HAS PASSED SOUTH OF THE LAKE AND
STRETCHES FROM NEAR NAPLES TO WEST PALM BEACH. THIS LINE WILL
SLOWLY MOVE SOUTH THROUGH THE AFTERNOON...AND BY EVENING SKIES
WILL BE MOSTLY CLEAR.
TEMPERATURES THIS AFTERNOON ONLY IN THE 60S AND LOW 70S...AND WILL
FALL QUICKLY OVERNIGHT. MINIMA WILL RANGE FROM M50S ALONG ATLANTIC
COAST TO UPPER 30S GLADES COUNTY. WINDS SHOULD PRECLUDE ANY FROST
FORMATION...BUT WIND CHILL VALUES LIKELY TO BE IN 30S FOR
GLADES...HENDRY...AND COLLIER COUNTIES...WITH VALUES BELOW 45F FOR
THE REMAINDER OF THE INTERIOR.
FRIDAY...SKIES WILL BE MOSTLY SUNNY...WITH ONLY SCATTERED CLOUDS
ACROSS SOUTHEASTERN ZONES...CLOSER...THOUGH STILL WELL NORTH...OF
WHERE FRONT WILL STALL. HIGH PRESSURE BUILDS IN...PROVIDING COOLER
THAN NORMAL TEMPERATURES AND DRY CONDITIONS. MAXIMA WILL AVERAGE
L/M70S FRIDAY AND SATURDAY...WITH MINIMA FRI AND SAT NGTS 40S
INTERIOR...50S ALONG THE COASTS.
LONG TERM /SUNDAY THROUGH THURSDAY/...
A SECOND COLD FRONT MOVES ACROSS SOUTH FLORIDA DURING THE DAY ON
SUNDAY WHICH IN TURN WILL REINFORCE THE SURFACE HIGH PRESSURE OVER
THE SOUTHEAST STATES KEEPING SOUTH FLORIDA UNDER THE INFLUENCE OF
THE COOLER AIRMASS. SO TEMPERATURES THROUGH MONDAY WILL BE
SLIGHTLY BELOW SEASONAL AVERAGES. THE SURFACE HIGH PRESSURE WILL
SHIFT EAST INTO THE ATLANTIC MONDAY NIGHT INTO THE MIDDLE OF NEXT
WEEK MODIFYING THE AIRMASS BUT KEEPING DRY CONDITIONS FOR THE
REGION.
AVIATION...
FRONT HAS CLEARED THE AREA LEAVING BKN TO OVC MVFR CIGS IN ITS
WAKE. CLEARING IS CURRENTLY SEEN AROUND LAKE OKEECHOBEE AREA.
BIGGEST CHALLENGE WILL BE TIMING THE CLEARING LINE AS IT SLOWLY
PROGRESSES TO THE SOUTH AND DECIDING HOW FAR SOUTH IT WILL GO. AS
THE FRONT SLOWS SO WILL THE CLEARING LINE. BELIEVE
KPBI...KFLL...AND KFXE SHOULD CLEAR BY 20Z-21Z THIS AFTERNOON WITH
KAPF A BIT LATER. NOT SURE ATTM IF THE REMAINDER OF THE TAF SITES
WILL CLEAR OR NOT. LATEST SHORT TERM AND LOCAL GUIDANCE KEEPS
LOWER BOUNDARY LAYER RELATIVE HUMIDITY VALUES NORTH OF KMIA
THROUGH MUCH OF THE EVENING. KEPT SCT VFR/MVFR CIGS AT THESE
LOCATIONS THROUGH THE EVENING...BUT OVERALL CONFIDENCE IS LOW.
MARINE...
NORTH WINDS OF 15-20 KTS WILL PERSIST THROUGH TOMORROW FOR THE
WATERS. ATTM...WILL NOT EXTEND/EXPAND SMALL CRAFT ADVISORY DUE TO
LOW CONFIDENCE IN AOA 20 KT WINDS...BUT SMALL CRAFT SHOULD
EXERCISE CAUTION AND ADVISORIES MAY BE NEEDED FOR SOME LOCATIONS
TONIGHT OR TOMORROW.
FIRE WEATHER...
DRIER AIR HAS TAKEN A WHILE TO FUNNEL SOUTHWARD INTO SOUTH
FLORIDA...SO RELATIVE HUMIDITY VALUES WILL LIKELY EXCEED 35
PERCENT THROUGHOUT THE DAY. A FIRE DANGER STATEMENT HAS BEEN
ISSUED FOR FRIDAY...AS RELATIVE HUMIDITY VALUES WILL BE BELOW 35
PERCENT FOR MUCH OF THE DAY ACROSS INTERIOR SOUTH FLORIDA. WINDS
OF 10-15 MPH CAN BE EXPECTED...AND IT IS NOT OUT OF THE QUESTION
THAT ERC VALUES WILL SUPPORT A RED FLAG WARNING.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR GULF WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
60 NM.
&&Hazardous weather outlook, Feb 1, 4:33 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 433 AM EST FRI FEB 1 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020045- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 433 AM EST FRI FEB 1 2013 ...WIND CHILLS IN THE 30S TO AROUND 40 LAKE REGION TO THE GULF COAST... ...ROUGH MARINE CONDITIONS DEVELOPING ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A NORTH WIND OF 15 TO 20 MPH WILL SHIFT TO THE NORTHEAST BY THIS AFTERNOON ALONG THE ATLANTIC COAST. THIS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES. TEMPERATURES: TEMPERATURES EARLY THIS MORNING HAVE FALLEN INTO THE MID 30S TO AROUND 40 FROM THE LAKE OKEECHOBEE REGION AND TOWARDS THE GULF COAST. A NORTH WIND OF 5 TO 10 MPH WILL CREATE MINIMUM WIND CHILL READINGS IN THE 30S TO AROUND 40 ACROSS THESE AREAS. THE COLDEST WIND CHILLS ARE PROJECTED TO BE IN THE LOWER TO MID 30S OVER GLADES COUNTY FOR A COUPLE OF HOURS UNTIL AROUND 8 AM THIS MORNING. TEMPERATURES ACROSS THIS SAME REGION LATE TONIGHT WILL FALL TO AROUND 40 TO THE MID 40S. WAVES: SEAS OVER THE GULF STREAM WATERS IN THE ATLANTIC WILL BE BUILDING TO AROUND 7 FEET LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE NORTHEAST WIND WILL CONTINUE ON SATURDAY WHICH WILL LEAD TO AT LEAST A MODERATE RISK OF RIP CURRENTS AT ALL OF THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:33 AM EST | Small Craft Advisory | MFL | 17 hr |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.